Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

August 14, 2021Attala County, Mississippi

NWS Jackson, MS issued this special weather statement at Aug 14, 2021, 2:49 PM CDT for Attala County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2021, 2:49 PM CDT (19:49 UTC)
Expired
Aug 14, 2021, 3:15 PM CDT
In force
26 min
Issued by
NWS Jackson, MS
Hail
0.00 in
Wind
40

County Attala County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 88 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1302 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1302 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
955 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

830 
WWUS84 KJAN 141949
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
249 PM CDT Sat Aug 14 2021
 
MSZ037-142015-
Attala MS-
249 PM CDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of central Attala
County through 315 PM CDT...

At 249 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mcadams, or 7 miles east of Durant, moving south at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Mcadams and Sallis. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3309 8980 3309 8968 3299 8968 3299 8981
TIME...MOT...LOC 1949Z 359DEG 7KT 3304 8974 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

TW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 14, 2:27 PM CDT, 22 minutes earlier.

Area forecast discussion, Aug 14, 2:27 PM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
227 PM CDT Sat Aug 14 2021

.DISCUSSION...
This afternoon through Sunday: Convective coverage has increased
during the heating of the day across much of northeast LA,
southeast AR, and parts of southwest MS. This is mainly along a
remnant outflow boundary leftover from overnight convection.
However, we are also seeing isolated shower development over the
northern part of the area where the atmosphere has had more time
to recover from morning convection. It's humid once again, with
heat indices in a few spots up around 105F-110F at times, though
not consistently so. Expect the highest concentration of
convection through the early evening to continue to be across the
south/west portion of the area. Overnight, we may see activity
shift back to the north as a weak front dips into the Mid South
(but appears unlikely to actually make it into our area). Once
again tomorrow, we're looking for another round of scattered to
numerous showers and storms, with coverage diurnally-driven (more
focused in the afternoon hours) but overnight/morning activity not
out of the question either given proximity of the front and mid
level disturbances. Locally heavy downpours will remain possible
into tomorrow given the potential for erratic storm motions and
rather moist airmass with 2"+ PWs forecast. /DL/

Sunday night through Friday...

Remnants of what was Tropical Depression Fred are expected to
reorganize and strengthen, and move toward the northern Gulf
Coast, shifting much of the flow to more easterly by Sunday
evening over the forecast area. Pops dominate the forecast with a
continuation of diurnal showers and thunderstorms. Better chances
of course in the afternoon, with heat of day...but with proximity
of tropical system to the east...pops continue through the
overnight east of I-55. Although temperatures are seasonably warm
throughout the forecast, a warming trend kicks in around midweek
in the wake of Fred...and the weakening of the subtropical
ridge...allowing some of the Southwest heat to edge into the
region. In the ECMWF, 850mb temps start to approach 19C-21C by
Friday afternoon. Towards the latter half of the week, parts of
the Delta and west the I-55 corridor may be close to heat indices
approaching 105F/heat advisory criteria.

&&

.AVIATION...
18Z TAF discussion:
VFR predominate this afternoon outside of scattered SHRA/TS which
exist primarily along and south of I-20. Brief categorical
reductions will be possible in these, mainly through early
evening. Patchy fog cannot be ruled out late tonight into early
Sunday morning, and a brief period of MVFR ceilings is possible
around daybreak. Additional SHRA/TS are expected later in the day
on Sunday. Outside of this, VFR conditions will continue. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       72  90  72  89 /  49  72  47  62
Meridian      72  91  71  88 /  46  72  48  54
Vicksburg     74  90  73  89 /  42  65  34  57
Hattiesburg   73  92  72  89 /  42  67  38  53
Natchez       72  89  72  89 /  41  65  32  54
Greenville    72  88  71  87 /  37  57  33  56
Greenwood     72  89  71  87 /  39  66  41  65

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

DL/HJS
Hazardous weather outlook, Aug 14, 1:08 PM CDT, 1 hour 41 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
108 PM CDT Sat Aug 14 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
151815-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
108 PM CDT Sat Aug 14 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and central and south Mississippi.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Friday.

DL

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Special weather statement, Aug 14, 1:27 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Jackson MS
127 PM CDT Sat Aug 14 2021

LAZ007-008-141900-
Morehouse LA-West Carroll LA-
127 PM CDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of northeastern
Morehouse and northwestern West Carroll Parishes through 200 PM
CDT...

At 126 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fiske Union, or 15 miles south of Wilmot. This storm was nearly
stationary.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Oak Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3276 9144 3279 9159 3299 9153 3297 9133
TIME...MOT...LOC 1826Z 180DEG 0KT 3285 9149

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DL
Special weather statement, Aug 14, 2:11 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Jackson MS
211 PM CDT Sat Aug 14 2021

LAZ007-015-142000-
Morehouse LA-Richland LA-
211 PM CDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of southwestern
Morehouse and north central Richland Parishes through 300 PM CDT...

At 211 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Rayville, moving northwest at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bastrop, Collinston and Oak Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3274 9205 3276 9206 3278 9205 3274 9176
      3268 9163 3267 9163 3266 9159 3260 9160
      3248 9167 3257 9193 3261 9193 3266 9191
      3266 9194 3271 9197 3270 9202 3271 9204
      3270 9204 3269 9205 3273 9207
TIME...MOT...LOC 1911Z 115DEG 16KT 3260 9170

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

TW
Special weather statement, Aug 14, 2:13 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Jackson MS
213 PM CDT Sat Aug 14 2021

ARZ074-141930-
Ashley AR-
213 PM CDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of southwestern Ashley
County through 230 PM CDT...

At 213 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Huttig, moving northwest at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Blanchton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3312 9212 3314 9212 3315 9211 3316 9212
      3316 9214 3318 9213 3320 9214 3321 9213
      3321 9208 3324 9209 3321 9202 3302 9208
      3303 9209 3303 9211 3307 9211 3307 9213
      3310 9214
TIME...MOT...LOC 1913Z 120DEG 13KT 3314 9215

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TW
Special weather statement, Aug 14, 2:48 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Jackson MS
248 PM CDT Sat Aug 14 2021

LAZ015-142015-
Richland LA-
248 PM CDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of northeastern
Richland Parish through 315 PM CDT...

At 248 PM CDT, Doppler radar was tracking a strong thunderstorm over
Delhi, or 12 miles east of Rayville, moving west at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Delhi, Warden and Holly Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3257 9162 3255 9147 3252 9147 3249 9149
      3246 9148 3245 9148 3244 9147 3243 9147
      3244 9149 3241 9148 3243 9162 3248 9167
TIME...MOT...LOC 1948Z 089DEG 10KT 3247 9154

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TW
Special weather statement, Aug 14, 2:48 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Jackson MS
248 PM CDT Sat Aug 14 2021

LAZ016-142015-
Madison LA-
248 PM CDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of southwestern Madison
Parish through 315 PM CDT...

At 248 PM CDT, Doppler radar was tracking a strong thunderstorm near
Somerset, or 13 miles southwest of Tallulah, moving northwest at 10
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of southwestern
Madison Parish.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3232 9127 3224 9119 3223 9122 3221 9124
      3223 9128 3222 9128 3221 9131 3220 9132
      3220 9134 3225 9141
TIME...MOT...LOC 1948Z 130DEG 11KT 3223 9128

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TW
Special weather statement, Aug 14, 2:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
249 PM CDT Sat Aug 14 2021

MSZ037-142015-
Attala MS-
249 PM CDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of central Attala
County through 315 PM CDT...

At 249 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mcadams, or 7 miles east of Durant, moving south at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mcadams and Sallis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3309 8980 3309 8968 3299 8968 3299 8981
TIME...MOT...LOC 1949Z 359DEG 7KT 3304 8974

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 4:58 PM CDTSpecial Weather StatementJANWashington47 min
Aug 14, 5:28 PM CDTFlash Flood WarningJANHumphreys, Sunflower, Washington2 hr
Aug 14, 12:23 PM CDTSpecial Weather StatementJANFranklin52 min
Aug 14, 1:27 PM CDTSpecial Weather StatementJANWest Carroll33 min
Aug 14, 2:11 PM CDTSpecial Weather StatementJANMorehouse49 min
Aug 14, 2:48 PM CDTSpecial Weather StatementJANRichland27 min
Aug 14, 2:48 PM CDTSpecial Weather StatementJANMadison27 min
Aug 14, 2:13 PM CDTSpecial Weather StatementJANAshley17 min
Aug 14, 2:57 PM CDTSpecial Weather StatementJANAshley48 min
Aug 14, 3:37 PM CDTSpecial Weather StatementJANAshley53 min
Aug 14, 4:08 PM CDTSpecial Weather StatementJANChicot52 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.